Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 18, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 17, 2020, 1:41 PM CST for 17 counties in Oklahoma. It took effect at Nov 18, 2020, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 1:41 PM CST (19:41 UTC)
- In effect from
- Nov 18, 2020, 11:00 AM CST
- Expired
- Nov 18, 2020, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438 WWUS74 KOUN 171941 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 141 PM CST Tue Nov 17 2020 OKZ004>006-009>011-014>017-021-022-180345- /O.NEW.KOUN.WI.Y.0018.201118T1700Z-201118T2300Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Blaine-Beckham-Washita- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, and Sentinel 141 PM CST Tue Nov 17 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and western Oklahoma. * WHEN...From 11 AM to 5 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
733 WWUS74 KOUN 172358 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 558 PM CST Tue Nov 17 2020 OKZ007-008-012-013-018-181000- /O.EXB.KOUN.WI.Y.0018.201118T1700Z-201119T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, and Okarche 558 PM CST Tue Nov 17 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts near 40 mph expected. * WHERE...Grant, Kay, Garfield, Noble and Kingfisher Counties. * WHEN...From 11 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ004>006-009>011-014>017-021-022-181000- /O.EXT.KOUN.WI.Y.0018.201118T1700Z-201119T0000Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Blaine-Beckham-Washita- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, and Sentinel 558 PM CST Tue Nov 17 2020 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and western Oklahoma. * WHEN...From 11 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
995 WWUS74 KOUN 180858 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 258 AM CST Wed Nov 18 2020 OKZ004>018-021-022-190000- /O.CON.KOUN.WI.Y.0018.201118T1700Z-201119T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, and Sentinel 258 AM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northern and western Oklahoma. * WHEN...From 11 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
497 WWUS74 KOUN 182356 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 556 PM CST Wed Nov 18 2020 OKZ004>018-021-022-190100- /O.EXP.KOUN.WI.Y.0018.000000T0000Z-201119T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, and Sentinel 556 PM CST Wed Nov 18 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... While there will be a few gusts over 30 mph this evening and overnight, widespread sustained winds over 30 mph or frequent gusts over 40 mph are not expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 17, 1:40 PM CST, 1 minute earlier.
Area forecast discussion, Nov 17, 1:40 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
140 PM CST Tue Nov 17 2020
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Wednesday)
Issued at 136 PM CST Tue Nov 17 2020
Main forecast concern in the short term will be windy conditions and
fire weather concerns Wednesday (see third paragraph below).
Mild to warm temperatures, clear skies, and light to breezy
southerly winds continue today. Models have been underperforming
on maximum temperatures, so have bumped temperatures up for today.
Wednesday continues to show signals of deep mixing with strong
southwest 850mb flow and little to no cloud cover to inhibit this
process. Will continue with a blend of MOS guidance for maximum
temperatures and winds. This will put us right around criteria for a
wind advisory for northwest Oklahoma, so will be including that in
today's forecast package. For fire weather, anticipate an RFD may
suffice, but will defer that decision to the mid shift.
Day
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 136 PM CST Tue Nov 17 2020
Warm and breezy weather will continue through the end of the week
with precipitation chances following late Saturday and Sunday.
Thursday's pattern is looking very similar to Wednesday with a
couple of key differences.
- Low level winds will be slightly weaker which should lead to
slightly less gusty (but still quite breezy) winds.
- Moisture return will raise dewpoints helping to mitigate any fire
weather concerns.
- While most guidance indicates a mostly clear day, there is some
potential for cirrus which might inhibit mixing.
Friday (though still warm and breezy) continues this trend toward
weaker low level flow, greater moisture, and a slightly higher
chance for cirrus.
As an upper level trough approaches this weekend, most guidance has
a front moving in late Saturday afternoon / evening (still about a
12hr difference between fastest and slowest guidance). This will
bring precipitation chances (continuing through Sunday night) and
noticeably cooler air with it.
While our current temperature forecast calls for sub freezing
temperatures in northwest Oklahoma Monday morning, winter
precipitation still appears unlikely. The ensemble members which
linger the precipitation are also slower with the cold air.
Models are showing a second system coming through in the Monday /
Tuesday timeframe, possibly tracking further south, but model
disagreement is still high.
Day
&&
.AVIATION...
(18Z TAFS)
Issued at 1126 AM CST Tue Nov 17 2020
VFR will apply through the forecast period. However, winds will
increase in the low levels of the atmosphere resulting in LLWS
overnight into early Wed morning. Surface winds will then increase
from the S and SSW after 15Z with gusts exceeding 30 kt near the
end of the forecast period. Skies will generally remain clear.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 45 70 54 72 / 0 0 0 0
Hobart OK 43 71 51 75 / 0 0 0 0
Wichita Falls TX 40 75 52 75 / 0 0 0 0
Gage OK 46 74 51 82 / 0 0 0 0
Ponca City OK 45 70 54 74 / 0 0 0 0
Durant OK 42 72 48 70 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 11 AM to 5 PM CST Wednesday for OKZ004>006-
009>011-014>017-021-022.
TX...None.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...03Hazardous weather outlook, Nov 17, 12:06 PM CST, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1206 PM CST Tue Nov 17 2020 OKZ004>048-050>052-TXZ083>090-181815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1206 PM CST Tue Nov 17 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Fire Weather... Warm temperatures, along with gusty south winds and a dry airmass in place will result in elevated to near critical fire weather conditions across much of the northern half of Oklahoma Wednesday. .Thunderstorms... There is a chance of showers and thunderstorms Saturday night and Sunday. Severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.